Unprovoke DVT/PE need lifelong medication - Anticoagulation UK

Anticoagulation UK

3,076 members1,146 posts

Unprovoke DVT/PE need lifelong medication

Hidden
Hidden

PE in April 2017 and cause unknown. On Rivaroxaban 20mg for 3 months.

Anyone has this same unprovoke DVT/PE and ask to take lifelong medication ?

Bad concentration taking the medication..

Anyone similar case as me

13 Replies

I had ( have ) unprovoked dvt ( but called cvst as it is in my brain ) in Oct 14. Was on warfarin for 2 years and partially resolved. Unlikely for it to clear completely.

Discussed apixaban and variants but decided these were not as suitable as good old warfarin.

Good luck !!

I had a similar experience to yourself.

At 34 I had an undiagnosed DVT in my leg which i then parlayed into 2 PEs, i'm very greedy. I did not present any symptoms until i was at work and couldn't fasten my work boot as my leg was so swollen. From there i worked out that i had developed the DVT whilst flying to Malaysia 6 months earlier i had a very tender leg behind the knee and the company doctor dismissed the pain as muscular. About 3 months later i had a clot travel to my lungs whilst swimming then 3 months after that the PE occurred whilst climbing stairs at work, both time accompanied by shortness of breath and a racing heart, i thought i was getting the cold! I spent 7 nights in hospital in Stavanger and recovered enough to make it home, i had the good fortune to not have suffered any permanent damage caused by the clots. I took LMWH for the first few days then moved to Warfarin and INR testing which was a pain, then finally on to Rivaroxaban, i was luckier than you as i only had to take Rivaroxaban for 6 months and now only need to take medicine if i am flying for more than 3 hours.

What i found very useful and i am sure you will be the same is coming to a site like this and reading accounts of people with similar stories to yourself, i suffered no lasting physical damage but psychologically i felt vulnerable and to come onto ACE and discover that there are many people who have been through the same process as me was very comforting.

Hidden
Hidden in reply to wrendarr

I'm been to Canada 4 months before .. 24hours flight but doc said it's far too long for the cause of dvt to be due to that flight ..

I also had unprovoked bilat PE in April. Im on Dabigatran for life. Still gettg shortness of breath on occasion and fatigue but no other obvious problems.

I also had unprovoked bilateral PE in April 2014, been on Warfarin ever since. When I had my 6 month review I was basically told that because they didn't know the cause of the PE and I was overweight that I should carry on taking it! I have now kind of resigned myself to taking it forever, to be honest I'm tired of fighting to get something done. I don't have too many side effects and I have learned to live with the ones I have. I have bought a Coaguchek monitor to do my own INR when I am away and have managed to be reasonably stable so trips to the hospital are every 6-8 weeks

It did take me a long time (a good 12-18 months) to get back to something that resembled "normal". For a long time after I suffered with tiredness and I lost a lot of strength, but it does get better :)

This forum is a great place to ask question, no matter how stupid you think the question is, there is usually someone with advice

Hidden
Hidden in reply to AlisonClark

Great to hear that.. Some days are good some days are so tired for me.. I simply cannot focus ..I really can't wait to get back to 'normal' me..

AlisonClark
AlisonClark in reply to Hidden

I know exactly how you are feeling. Just don't expect to feel "normal" overnight :)

Hidden
Hidden in reply to AlisonClark

Did you ask doc about rivaroxaban as lesser blood test needed

AlisonClark
AlisonClark in reply to Hidden

No I didn't. Rivaroxaban has its own set of side effects. At least with warfarin there is an antidote should a bleed happen as they can give you vitamin k, I don't think that is the case with rivaroxban but I may be wrong.

I manage it quite well now and have a good anti-coag team at the hospital. I'm at least 6 weeks between appointments at the moment.

moo196
moo196 in reply to AlisonClark

Yep - there is no antidote for apixaban - that's why I took warfarin.

Hidden
Hidden in reply to moo196

the antidote is in clinical trials at present and is called andexanet alfa.

Im on Pradaxa and it now has an antidote

Hello,

6 months ago I was diagnosed with 2 clots in my arteries in my leg and have been told I will need to take warfarin life long. I am 34 years old, don't smoke, drink and I'm not overweight. They are doing more tests as the Drs now think I have a Tumour. I feel tired all the time. I can sleep for 10-12 hours and still feel tired when I wake up. Anyone else get this side effect with warfarin? I also feel the cold much more. Thanks

You may also like...